MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that after placement of the catheter the patient was transferred to the icu.The next day, blood was found in the helium tube.The catheter was removed.The catheter was not replaced.A different therapy was initiated on the patient.No report of patient injury or harm.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The lot number (18f22e0065) reported on the complaint report does not match the lot number (18f22f0065) for the returned sample.Additional information obtained from a teleflex representative indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.Returned with the sample was a data-scope driveline tubing; some dried blood was noted within the tubing.The tubing and its components were visually inspected with no damage or abnormality.Upon return, the distal end of the teflon sheath was noted at approximately 43.7cm from the iabc luer end; some clear liquid was noted within the sheath sidearm.The one-way valve was tethered to the iabc short driveline tubing.The bladder was fully unwrapped.Bends to the iabc were noted at approximately 18cm and 24.5cm from the iabc distal tip.The iabc central lumen was noted kinked and b roken within the flex-tip assembly area at approximately 5.6cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Some dried blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0063in-0.0065in.The one-way valve was tested.A vacuum was pulled on the one-way valve, and it slowly lost pressure.This test was repeated with similar results.No obvious blood or debris was noted within the one-way valve upon cleaning.The one-way valve was properly cleaned and tested again; the one-way valve slowly lost pressure and failed.An attempt to aspirate and flush the iabc central lumen using a lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation.The results are consistent with the previously noted broken central lumen.The iabc was leak tested.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed broken central lumen.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 5.5cm, 23.2cm and 24.2cm from the iabc distal tip, which are the locations of the previously noted bend and kink/broken central lumen.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 53cm, 57cm, 58.3cm and 77cm from the iabc luer.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for iab blood in helium pathway is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken near the iabc distal tip, which caused blood to enter the helium pathway.The returned iabc bladder membrane was fully intact, with no leaks noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the broken central lumen is undetermined.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16122439
Report Number3010532612-2023-00017
Device Sequence Number6547984
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberIPN915322
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22F0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown